Skip to Main content Skip to Navigation
Journal articles

An embedded corrector problem for homogenization. Part I: Theory

Abstract : This article is the first part of a two-fold study, the objective of which is the theoretical analysis and numerical investigation of new approximate corrector problems in the context of stochastic homogenization. We present here three new alternatives for the approximation of the homogenized matrix for diffusion problems with highly-oscillatory coefficients. These different approximations all rely on the use of an embedded corrector problem (that we previously introduced in [Cances, Ehrlacher, Legoll and Stamm, C. R. Acad. Sci. Paris, 2015]), where a finite-size domain made of the highly oscillatory material is embedded in a homogeneous infinite medium whose diffusion coefficients have to be appropriately determined. The motivation for considering such embedded corrector problems is made clear in the companion article [Cances, Ehrlacher, Legoll, Stamm and Xiang, J. Comput. Phys 2020], where a very efficient algorithm is presented for the resolution of such problems for particular heterogeneous materials. In the present article, we prove that the three different approximations we introduce converge to the homogenized matrix of the medium when the size of the embedded domain goes to infinity.
Document type :
Journal articles
Complete list of metadata
Contributor : Frederic Legoll Connect in order to contact the contributor
Submitted on : Monday, July 16, 2018 - 9:09:12 PM
Last modification on : Wednesday, June 8, 2022 - 12:50:04 PM

Links full text



Eric Cancès, Virginie Ehrlacher, Frédéric Legoll, Benjamin Stamm, Shuyang Xiang. An embedded corrector problem for homogenization. Part I: Theory. Multiscale Modeling and Simulation: A SIAM Interdisciplinary Journal, Society for Industrial and Applied Mathematics, 2020, 18 (3), pp.1179-1209. ⟨10.1137/18M120035X⟩. ⟨hal-01840993⟩



Record views